Alert archive / North Carolina / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 57, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 1997, 6:22 PM EDT for Robeson County, North Carolina. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 22, 1997, 7:30 PM EDT
- In force
- 68 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 222220 RRA SVRILM NCC155-222330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 622 PM EDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 615 PM EDT WILMINGTON DOPPLER RADAR SHOWED A SEVERE THUNDERSTORMS BETWEEN PARKTON AND MAXTON AND MOVING SOUTHEAST AT 10 MILES AN HOUR. THESE STORMS WILL BE BETWEEN ST. PAULS AND RAYNHAM BY 7 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCJCUR WITH ANY THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:53 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 1:53 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 149 PM EDT SUN JUN 22 1997 RDU: MAY NEED LW POP INLND/SE THIS EVE OTRW CLR TNGT. MOSNY/HZY/HOT MON INTO TUE W/ CLR SKIES..PTCHY FOG MON NGT. TEMPS SIM TO PAST FEW DAYS EXCPT A CAT ABV FWC MON..BLO MON NGT. THNK CAN GO W/OUT HEAT ADVSRY ATTM. CWF: WILL MK ONLY MINOR CHGS TO INIT PRDS AS SPLIT FOR HIER SPDS N THIS EVE AND NE WSHFT ERLY MON OK. THNK WK BNDRY WL DSIPT BEFORE MAKING MUCH IMPACT GIVEN HEATING/WRM WTR S OF HSE SO WL LEAN TWD BCMG VRBL THERE MON TO CVR WHR SEA BRZ MIXES IN. TRICKY DIR FCST MON NGT/TUE GIVEN SFC RDG OVRHD AND GRAD ABT NIL. THNK BST TO ALLW MNLY VRBL DIRS MON NGT AND PLAY WK SEA BRZ COMP S & SNDS TUE EXCPT SW TRAJ NRN WTRS OVR TOP THE RDG. SEAS/WVS 1-3 FT. DISC: LOOKS LK AN ERLY PAY BCK FOR ALL THE COOL WX AS HOT CONDS SET TO GO INTO TUE. IN THE SHRT TERM...WK SFC TROF MOVG SE FRM VA THIS AFTN INTO INSTAB/CAPE AXIS AND SEA BRZ BNDRY COULD SPARK A FEW EVE TSRA MNLY INLND OTRW FAIR WITH PTCHY FG OVRNGT. MON MDLS AGREE ON SLIDING SHLW CD FRNT INTO NC FRM THE N IN RESPONSE TO PASSING UPR TROF WHILE SHUNTING UPR COOL POOL S. WITH LOTS OF MID LVL DRYING WORKING S APRS ISOLD TSRA PTNL ONLY SE WHR ENUF CNVRGNC FRM COMBO WITH SEA BRZ CUD PRODUCE A TSRA OTRW MOSNY. DVLPG RIDGING BOTH SFC/ALF MON NGT/TUE LOOKS TO ENHANCE SUBSIDENCE AND OTHR THAN FOR AREAS OF FG MON NGT GIVEN LGT ELY TRAJ/RAD CONDS...APRS ONLY SUM CU ARND AT BST. LK WRMR FWC TEMPS ESPCLY MON PER SUBSIDENCE AND LGT WLY FLW ALF SO WUD BOOST A CAT BUT APRS ENUF DROP OFF IN DWPTS TO AVOID ADVSRY CONDS. THNK SOME UPR 60S A GOOD BET MON NGT GIVEN DRIER AIR/CALM CONDS. .MHX...NONE. JH
Nearby
Severe Thunderstorm Warnings in North Carolina, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.